Texas, 2012

Drought in Texas, December 1 to 31, 2012

December 1 to 31, 2012 · NWS SJT · 16 events in 16 counties and zones

The drought continues to intensify mainly north of Interstate 20, while the drought continues to expand over portions of the Northern Edwards Plateau and the adjacent Northwest Hill Country.

Where it happened

Every event with a place to put it; 16 filed by county or forecast zone are drawn at its center, in a lighter ring. Tap one for its entry below.

  • Tornadoes
  • Tropical storms and surge
  • Floods
  • Wind
  • Hail
  • Winter weather
  • Heat and drought
  • Cold
  • Fire, smoke and dust
  • Marine and coastal
  • Other

Open the live radar over this ground

The toll

Deaths
0
Injuries
0
Property damage
None recorded
Crop damage
None recorded
Events
16

Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.

What happened

The episode as NWS SJT wrote it up.

The drought continues to intensify mainly north of Interstate 20, while the drought continues to expand over portions of the Northern Edwards Plateau and the adjacent Northwest Hill Country.

What forecasters said that day

The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS San Angelo, TX wrote its last area forecast discussion before the first event at Nov 30, 11:09 PM CST, 51 minutes earlier.

Area forecast discussion, Nov 30, 11:09 PM CST, 51 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN ANGELO TX
1109 PM CST FRI NOV 30 2012

.AVIATION...
/06Z UPDATE/

VFR CONDITIONS WILL CONTINUE MOST OF THE NIGHT WITH STRATUS ONCE
AGAIN SPREADING NORTH OVER MOST OF WEST CENTRAL TEXAS BEFORE
DAYBREAK. STRATUS WILL BE AT KJCT BY 08Z...KBBD AROUND 09Z AND
INTO THE REMAINING TERMINALS SOUTH OF KABI THROUGH 12Z. KABI
CEILINGS ARE EXPECTED TO REMAIN VFR. EXPECT MVFR TO IFR CEILINGS
AT ALL OTHER TERMINALS THROUGH MOST OF THE MORNING. IN
ADDITION...FOG MAY ONCE AGAIN DEVELOP...REDUCING VISIBILITIES INTO
THE IFR CATEGORY. BRIEF LIFR CATEGORY WILL ALSO BE POSSIBLE. VFR
CONDITIONS SHOULD RETURN TO ALL TAF SITES BY 18Z.

&&

.PRELIMINARY POINT TEMPS/POPS...
ABILENE 	 77  56  79  57  77 /   0   0   0   0   0
SAN ANGELO 	 79  54  81  57  78 /   0   0   0   0   0
JUNCTION 	 79  55  80  57  77 /   0   0   0   0   0

&&

.SJT WATCHES/WARNINGS/ADVISORIES...
NONE.
&&

15
Hazardous weather outlook, Nov 30, 2:41 PM CST, 9 hours 19 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE SAN ANGELO TX
241 PM CST FRI NOV 30 2012

TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139-
140-154-155-168>170-012045-
FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-
CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD-
TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE-
MASON-
241 PM CST FRI NOV 30 2012

THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL
TEXAS.

.DAY ONE...THIS AFTERNOON AND TONIGHT

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT ANTICIPATED AT THIS TIME.

The radar

The national radar mosaic for the moment the first event began.

Open the radar archive at this moment

Event by event

16 drought. Local standard time, as filed.

Drought, Haskell

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Haskell forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.730 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Haskell County in the extreme drought category, while the southwest corner of the county was placed into the exceptional drought category.

Drought, Fisher

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Fisher forecast zone
Reported by
Drought Monitor
Coordinates
32.743, -100.402 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Fisher County in the extreme drought category, while the northeast corner of the county was in the exceptional drought category.

Drought, Jones

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Jones forecast zone
Reported by
Drought Monitor
Coordinates
32.740, -99.879 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed the north half of Jones County into the exceptional drought category, while the south half of the county was placed into the extreme drought category.

Drought, Shackelford

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Shackelford forecast zone
Reported by
Drought Monitor
Coordinates
32.736, -99.354 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Shackelford County in the severe drought category, while the northwest corner of the county was placed into the extreme drought category.

Drought, Throckmorton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Throckmorton forecast zone
Reported by
Drought Monitor
Coordinates
33.178, -99.212 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Throckmorton County into the extreme drought category.

Drought, Schleicher

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Schleicher forecast zone
Reported by
Drought Monitor
Coordinates
30.897, -100.539 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Schleicher County into the extreme drought category.

Drought, Sutton

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Sutton forecast zone
Reported by
Drought Monitor
Coordinates
30.498, -100.538 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Sutton County into the extreme drought category.

Drought, Kimble

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Kimble forecast zone
Reported by
Drought Monitor
Coordinates
30.487, -99.749 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Kimble County into the extreme drought category.

Drought, Nolan

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Nolan forecast zone
Reported by
Drought Monitor
Coordinates
32.304, -100.406 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Nolan County into the severe drought category.

Drought, Taylor

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Taylor forecast zone
Reported by
Drought Monitor
Coordinates
32.301, -99.890 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Taylor County into the severe drought category.

Drought, Callahan

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Callahan forecast zone
Reported by
Drought Monitor
Coordinates
32.298, -99.373 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Callahan County into the severe drought category.

Drought, Coleman

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Coleman forecast zone
Reported by
Drought Monitor
Coordinates
31.773, -99.454 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Coleman County into the severe drought category.

Drought, Brown

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Brown forecast zone
Reported by
Drought Monitor
Coordinates
31.774, -99.000 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Brown County into the severe drought category.

Drought, McCulloch

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
McCulloch forecast zone
Reported by
Drought Monitor
Coordinates
31.199, -99.347 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of McCulloch County into the severe drought category.

Drought, Mason

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
Mason forecast zone
Reported by
Drought Monitor
Coordinates
30.718, -99.226 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of Mason County into the severe drought category.

Drought, San Saba

When
December 1, 12:00 AM CST to December 31, 11:59 PM CST
Where
San Saba forecast zone
Reported by
Drought Monitor
Coordinates
31.155, -98.818 (the zone’s center; the record gives no point)

The U.S. Drought Monitor placed most of San Saba County into the severe drought category.

What these are

Drought
A drought reaching severe (D2) or worse on the US Drought Monitor, or with notable impacts.

After NWS Directive 10-1605, the rules offices file Storm Data by.

The same day elsewhere

More

Every storm in Texas in 2012Every state in 2012This day in weather historyWarnings in Texas, December 2012

Sources

NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 426009, 426010, 426011, 426012, 426013, 426014, 426015, 426016, 426017, 426018, 426020, 426021, 426022, 426023, 426024, 426025.